Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are welts in face and jaw caused due to stopping polymyalgia medication?

IF SOMEONE HAS POLYMYALGIA RHEUMATICA AND HAD GIANT CELL ARTERITIS...WAS TAKING STEROIDS BUT STOPPED IT BECAUSE OF NO SYMPTOMS...SUDDENLY DEVELOPS WELTS ON ONE SIDE OF FACE AND JAW....COULD THAT BE THE SAME DIAGNOSES OF POLYMYALGIA OR GIANT CELL ARTERITIS??
Mon, 9 Mar 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Steroids when started for chronic use, should not be stopped abruptly since it can lead to relapse. People who start at higher doses or taper off the medication too quickly are more likely to have a relapse. More than half of the people with polymyalgia rheumatica have at least one relapse when tapering off the corticosteroids. Relapses (flares) are treated by increasing your drug dosage for a while then tapering again.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Arteritis


Are welts in face and jaw caused due to stopping polymyalgia medication?

Hi, Steroids when started for chronic use, should not be stopped abruptly since it can lead to relapse. People who start at higher doses or taper off the medication too quickly are more likely to have a relapse. More than half of the people with polymyalgia rheumatica have at least one relapse when tapering off the corticosteroids. Relapses (flares) are treated by increasing your drug dosage for a while then tapering again. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician